# SDR 0301249614

- Difficulty date: July 7, 2003
- Submitted: July 14, 2003
- Operation: Air carrier
- Aircraft: N614NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47128
- Aircraft time: 68,109 hours, 68,114 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Shutoff Valve
- Part number: 37723745503
- Part serial: 01231
- Condition: Cracked
- Location: Tail Area
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: D

## Discrepancy

RIGHT HYDRAULIC SYSTEM FLUID QUANTITY WENT TO ZERO DURING TAXI OUT. FUMES ENTERED THE CABIN BUT CREW WAS ABLE TO CLEAR THE AIR.CREW STATED THAT THE RED EMERGENCY WARNING LIGHT DID NOT ILLUMINATE. AIRCRAFT WAS TOWED BACK TO THE GATE WITHOUT FURTHER INCIDENT. MAINTENANCE FOUND THE RUDDER POWER SHUTOFF VALVE CRACKED AND REPLACED IT. ALSO REPLACED THE NBR 2 ENGINE DRIVEN AND ELECTRICAL HYDRAULIC PUMPS AND ASSOCIATED FILTERS AS A PRECAUTION. COALESCER BAGS WERE ALSO REPLACED. AIRCRAFT RETURNED TO SERVICE.
